Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Dizziness and pain in head. Had cervical spondylosis. Should I exercise or take medicine?

I had earlier cervical spondylisis 4-5 yrs ago . Recently in the evening when in my desk I suddenly raise my head , everything in front of me gets rotated .Its for a small time .and I am feeling some pain on the left corner of the back of my head . Is it due to cervical Spondylisis . What should I do - Exercise ? any medicine ?
Asked On : Mon, 26 Nov 2012
Answers:  1 Views:  121
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Orthopaedic Surgeon, Joint Replacement 's  Response
Feb 2014
Thanks for writing to us.

Cervical spondylosis is a common degenerative condition of the cervical spine and most likely caused by age-related changes in the intervertebral disks. Vertigo (dizziness) with this type of origin usually happen when the head is turned or tilted causing compression of the blood vessels that supply the part of the brain involved in balance.

I advice you to wear a soft neck collar during the day to help limit neck motion and reduce nerve irritation. You can take nonsteroidal anti-inflammatory drugs such as ibuprofen, Etoricoxib or Diclofen etc. for pain relief and muscle relaxants, particularly if neck muscle spasms occur after discussing with your doctor. Do exercises under guidance of a physical therapist to strengthen neck muscles and stretch the neck and shoulders.

When you have episodes of dizziness (vertigo)-
Do not lie flat on your back. Prop yourself up slightly to relieve the spinning sensation.
Move slowly to avoid the risk of falling. Take rest. Resting will help prevent attacks of light-headedness.
Do not drive a motor vehicle, operate equipment, or climb on a ladder while you are dizzy.
Do not use substances that can affect your circulation, including caffeine, tobacco, alcohol.

Wishing you good health...
Dr Saurabh Gupta.
Answered: Wed, 2 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor